Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Taking Concerta, Citalopram and Mirtazapine. Is it dangerous to smoke cannabis and consume alcohol while taking this medication?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1998
Answered : 4917 Questions
Is it XXXXXXX to smoke cannabis while taking 2x Concerta XL 36mg per day , 1x Citalopram 20mg per day and 1x 30mg Mirtazapine at night , also is it ok to consume alcohol while taking this medication please?
Posted Sat, 16 Nov 2013 in General Health
Answered by Dr. Vaibhav Gandhi 1 hour later
Brief Answer:
Yes its definitely XXXXXXX

Detailed Answer:

I have studied your case
Cannabis with Concerta can lead to prolonged seizures. Also anxiety issues, panic attacks etc are reported.

Methylphenidate [Concerta] medicine may cause dizziness, drowsiness and visual disturbances. If affected, you should avoid activities that could be potentially hazardous, such as climbing trees, riding bikes or horses, driving or operating machinery.
You should not drink alcohol while taking this medicine.

With all antidepressants [ citalopram, mirtazapine ], it’s safest to avoid any alcohol, particularly if you are going to drive. If you do decide to drink alcohol, you should never exceed the recommended daily limits.

Evidence shows that drinking alcohol while taking mirtazapine can increase co-ordination problems. It can also make you feel sleepy. If you’re taking mirtazapine and drink alcohol, you shouldn’t drive or operate machinery. The manufacturers of mirtazapine advise that you avoid drinking alcohol.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor